Hi im 23 years old'

Im 2months pregnant with my 4th baby and the doctor put me on HEPARIN and BABY ASPRIN. I started my injections yesterday my husband is the one that has been doing it for me. As soon as he starts injecting the HEPARIN I feel this really bad pain to where I wanna cry is it normal to feel the pain for like about 1 or 2 mins? Im new on this medication I really need some helpful tips.

9 Replies

  • Hello and welcome.

    Like you, I am on Heparin injections, in my case for life.

    Yes, most of the time the injection stings for several minutes and that is normal.

    My tips would be:

    1. Inject first thing in the morning, before you get up and keep lying down for 20 minutes or so before getting up.

    2. Don't rub the injection site after injecting.

    3. Don't inject too close to the navel.

    4. Don't inject in the same place every day, vary the injection sites.

    5. Do expect the stinging, in most places that you inject.

    6. Do expect, occasionally, to hit a blood vessel, which might cause bleeding as you pull the needle out; so do have some cotton wool ready to press on the injection site if it does bleed.

    7. Do expect lumps and bruises, sometimes quite large ones.

    just a few questions that will help us Administrators and others on here to help you.

    Where are you from?

    When were you diagnosed with APS/Hughes Syndrome?

    Who is managing your APS?

    Best wishes.


  • What an excellent info! Sorry I am not on Heparin.

    I missed your last questions so I asked the same thing as you already had asked.


  • Do you have a diagnose of APS? Did you get Heparin and baby Aspirin with the other 3 babies?

    I am sure other members will answer you more in detail.

    Best wishes from Kerstin in Stockholm

  • Hi, it is great that your husband is doing them, and it might not be a bad idea to get some support so you can also do them yourself as well. The more relaxed you are, (visualize being a jelly if you can), the less it will hurt, if you tense up, that will make it worse. The idea of it really is far worse than the injection. Best of luck. MaryF

  • What if I miss a dose?

  • set an alarm on your phone or watch to remind you MaryF

  • I will add to Daves excellent advise that you should ask your husband to inject really really slowly! When it starts to sting tell him to stop until is subsides and then start again but leave the needle still. This might make it easier to manage the injections and the pain. Sometimes these injections can take 2 mins to stop them hurting.

    Good Luck.

  • Hi congratulations on baby #4!!

    I had to inject myself with fragmin daily through both of my pregnancy's and remember the stinging which does eventually go. I use to inject in the top of my legs as this was more comfortable for me. My hubby tried once and but I found it easier to do it myself quickly and get it over with. You will soon get use to it and find the best and most comfortable way for you. I also took an aspirin as the fragmin gave me headaches and the aspirin stopped this.

    Good luck it will get easier the reward at the end makes it all worthwhile xx

  • I am on warfarin but do have heparin injections for when i need to come off warfarin for surgery etc. I agree with the other comments. Having a nurse show you how to do it yourself will be helpful I have found injecting them myself I feel more relaxed and you have complete control of how fast you are injecting.

    Best of Luck hope you find it more comfortable soon

You may also like...